Advice please if possible

barmby

Registered User
Nov 6, 2006
29
Hi..My mum has a hospital appointment tomorrow with regard to her Alziemers...She is in a home now and has deteriorated over the last six monthes..She doesnt talk much now and has doesnt walk alot either...She is having some problems swallowing and is awaiting the speech therapist as she is tending to pocket her food in her mouth...My concern is this....She is on Reminyl and Trospium which she has been on for many years and I have a feeling that they may want to consider taking mum off these now due to her deterioration,but I am concerned that this decision if it occurs may make mum worse due to side effects of coming off.....Could this be the case...Are the tablets having an effect on her now anyway...Any advice would be welcome..I just dont want her to deteriorate any further because her tablets have been stopped..Thanks
 

Amy

Registered User
Jan 4, 2006
3,453
Hiya Barmby,
Just wanted to welcome you to TP. Sorry, I'm no good on questions about medication - but I am sure someone will soon come up with some suggestions.
Love Helen
 

Grannie G

Volunteer Moderator
Apr 3, 2006
71,074
Kent
Hi Barmby, All I can say about medication is, if it no longer works, why take it?

My son is a pharmacologist , his company develops drugs. Reminyl and Aricept are not cures, they delay the development of AZ for a time. If your mother`s condition is deteriorating, there is a possibility the drugs are no longer effective.
I just hope the medics are compassionate enough to have her best interests at heart, rather than finance.

Take care, Sylvia